February 2019, 24(2): 657-670. doi: 10.3934/dcdsb.2018201

Persistent two-dimensional strange attractors for a two-parameter family of Expanding Baker Maps

Dep. de Matemáticas, Universidad de Oviedo., c\ Federico García Lorca 18, 33007, Oviedo. Spain

* Corresponding author: Enrique Vigil

Received  June 2017 Revised  November 2017 Published  June 2018

Fund Project: This work has been supported by project MINECO-15-MTM2014-56953-P

We characterize the attractors for a two-parameter class of two-dimensional piecewise affine maps. These attractors are strange attractors, probably having finitely many pieces, and coincide with the support of an ergodic absolutely invariant probability measure. Moreover, we demonstrate that every compact invariant set with non-empty interior contains one of these attractors. We also prove the existence, for each natural number $ n, $ of an open set of parameters in which the respective transformation exhibits at least $ 2^n $ non connected two-dimensional strange attractors each one of them formed by $ 4^n $ pieces.

Citation: Antonio Pumariño, José Ángel Rodríguez, Enrique Vigil. Persistent two-dimensional strange attractors for a two-parameter family of Expanding Baker Maps. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 657-670. doi: 10.3934/dcdsb.2018201
References:
[1]

J. Buzzi, Absolutely continuous invariant probability measures for arbitrary expanding piecewise $ \mathbb{R} $ analytic mappings of the plane, Ergodic Theory and Dynamical Systems, 20 (2000), 697-708. doi: 10.1017/S0143385700000377.

[2]

A. PumariñoJ. A. RodríguezJ. C. Tatjer and E. Vigil, Expanding Baker maps as models for the dynamics emerging from 3-D homoclinic bifurcations, Discrete Continuous Dynam. Systems - B, 19 (2014), 523-541. doi: 10.3934/dcdsb.2014.19.523.

[3]

A. PumariñoJ. A. RodríguezJ. C. Tatjer and E. Vigil, Chaotic dynamics for 2-d tent maps, Nonlinearity, 28 (2015), 407-434. doi: 10.1088/0951-7715/28/2/407.

[4]

A. PumariñoJ. A. Rodríguez and E. Vigil, Renormalizable Expanding Baker Maps: Coexistence of strange attractors, Discrete Continuous Dynam. Systems - A, 37 (2017), 1651-1678. doi: 10.3934/dcds.2017068.

[5]

A. PumariñoJ. A. Rodríguez and E. Vigil, Renormalization of two-dimensional piecewise linear maps: Abundance of 2-D strange attractors, Discrete Continuous Dynam. Systems - A, 38 (2018), 941-966. doi: 10.3934/dcds.2018040.

[6]

A. Pumariño and J. C. Tatjer, Dynamics near homoclinic bifurcations of three-dimensional dissipative diffeomorphisms, Nonlinearity, 19 (2006), 2833-2852. doi: 10.1088/0951-7715/19/12/006.

[7]

A. Pumariño and J. C. Tatjer, Attractors for return maps near homoclinic tangencies of three-dimensional dissipative diffeomorphism, Discrete Continuous Dynam. Systems - B, 8 (2007), 971-1005. doi: 10.3934/dcdsb.2007.8.971.

[8]

B. Saussol, Absolutely continuous invariant measures for multidimensional expanding maps, Israel Journal Mathematics, 116 (2000), 223-248. doi: 10.1007/BF02773219.

[9]

J. C. Tatjer, Three-dimensional dissipative diffeomorphisms with homoclinic tangencies, Ergodic Theory and Dynamical Systems, 21 (2001), 249-302. doi: 10.1017/S0143385701001146.

[10]

M. Tsujii, Absolutely continuous invariant measures for expanding piecewise linear maps, Invent. Math., 143 (2001), 349-373. doi: 10.1007/PL00005797.

show all references

References:
[1]

J. Buzzi, Absolutely continuous invariant probability measures for arbitrary expanding piecewise $ \mathbb{R} $ analytic mappings of the plane, Ergodic Theory and Dynamical Systems, 20 (2000), 697-708. doi: 10.1017/S0143385700000377.

[2]

A. PumariñoJ. A. RodríguezJ. C. Tatjer and E. Vigil, Expanding Baker maps as models for the dynamics emerging from 3-D homoclinic bifurcations, Discrete Continuous Dynam. Systems - B, 19 (2014), 523-541. doi: 10.3934/dcdsb.2014.19.523.

[3]

A. PumariñoJ. A. RodríguezJ. C. Tatjer and E. Vigil, Chaotic dynamics for 2-d tent maps, Nonlinearity, 28 (2015), 407-434. doi: 10.1088/0951-7715/28/2/407.

[4]

A. PumariñoJ. A. Rodríguez and E. Vigil, Renormalizable Expanding Baker Maps: Coexistence of strange attractors, Discrete Continuous Dynam. Systems - A, 37 (2017), 1651-1678. doi: 10.3934/dcds.2017068.

[5]

A. PumariñoJ. A. Rodríguez and E. Vigil, Renormalization of two-dimensional piecewise linear maps: Abundance of 2-D strange attractors, Discrete Continuous Dynam. Systems - A, 38 (2018), 941-966. doi: 10.3934/dcds.2018040.

[6]

A. Pumariño and J. C. Tatjer, Dynamics near homoclinic bifurcations of three-dimensional dissipative diffeomorphisms, Nonlinearity, 19 (2006), 2833-2852. doi: 10.1088/0951-7715/19/12/006.

[7]

A. Pumariño and J. C. Tatjer, Attractors for return maps near homoclinic tangencies of three-dimensional dissipative diffeomorphism, Discrete Continuous Dynam. Systems - B, 8 (2007), 971-1005. doi: 10.3934/dcdsb.2007.8.971.

[8]

B. Saussol, Absolutely continuous invariant measures for multidimensional expanding maps, Israel Journal Mathematics, 116 (2000), 223-248. doi: 10.1007/BF02773219.

[9]

J. C. Tatjer, Three-dimensional dissipative diffeomorphisms with homoclinic tangencies, Ergodic Theory and Dynamical Systems, 21 (2001), 249-302. doi: 10.1017/S0143385701001146.

[10]

M. Tsujii, Absolutely continuous invariant measures for expanding piecewise linear maps, Invent. Math., 143 (2001), 349-373. doi: 10.1007/PL00005797.

Figure 1.  The smoothness domains for a map in $ \mathbb{F} .$
Figure 2.  Two numerically obtained attractors for $\Psi_{a, b}$ when $a = 1.12$ and $b = 1.35.$
Figure 3.  (a) Filled in black, the set $ \mathcal{P}_3 ;$ encircled in a dashed black line, the set $ H_{\Delta}(\mathcal{P}_3) .$ (b) Filled in black, the set $ \mathcal{P}_3 ;$ encircled in a dashed black line, the set $ H_{\Pi}(\mathcal{P}_3) .$
[1]

Antonio Pumariño, José Ángel Rodríguez, Enrique Vigil. Renormalization of two-dimensional piecewise linear maps: Abundance of 2-D strange attractors. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 941-966. doi: 10.3934/dcds.2018040

[2]

Antonio Pumariño, José Ángel Rodríguez, Enrique Vigil. Renormalizable Expanding Baker Maps: Coexistence of strange attractors. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1651-1678. doi: 10.3934/dcds.2017068

[3]

Jozef Bobok, Martin Soukenka. On piecewise affine interval maps with countably many laps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 753-762. doi: 10.3934/dcds.2011.31.753

[4]

Lorenzo Sella, Pieter Collins. Computation of symbolic dynamics for two-dimensional piecewise-affine maps. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 739-767. doi: 10.3934/dcdsb.2011.15.739

[5]

Miguel Ângelo De Sousa Mendes. Quasi-invariant attractors of piecewise isometric systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 323-338. doi: 10.3934/dcds.2003.9.323

[6]

Arno Berger, Roland Zweimüller. Invariant measures for general induced maps and towers. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 3885-3901. doi: 10.3934/dcds.2013.33.3885

[7]

Changzhi Wu, Kok Lay Teo, Volker Rehbock. Optimal control of piecewise affine systems with piecewise affine state feedback. Journal of Industrial & Management Optimization, 2009, 5 (4) : 737-747. doi: 10.3934/jimo.2009.5.737

[8]

Jiu Ding, Aihui Zhou. Absolutely continuous invariant measures for piecewise $C^2$ and expanding mappings in higher dimensions. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 451-458. doi: 10.3934/dcds.2000.6.451

[9]

Xu Zhang. Sinai-Ruelle-Bowen measures for piecewise hyperbolic maps with two directions of instability in three-dimensional spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2873-2886. doi: 10.3934/dcds.2016.36.2873

[10]

Àlex Haro. On strange attractors in a class of pinched skew products. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 605-617. doi: 10.3934/dcds.2012.32.605

[11]

Shin Kiriki, Yusuke Nishizawa, Teruhiko Soma. Heterodimensional tangencies on cycles leading to strange attractors. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 285-300. doi: 10.3934/dcds.2010.27.285

[12]

Caidi Zhao, Gang Xue, Grzegorz Łukaszewicz. Pullback attractors and invariant measures for discrete Klein-Gordon-Schrödinger equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (9) : 4021-4044. doi: 10.3934/dcdsb.2018122

[13]

Oliver Jenkinson. Optimization and majorization of invariant measures. Electronic Research Announcements, 2007, 13: 1-12.

[14]

Siniša Slijepčević. Stability of invariant measures. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1345-1363. doi: 10.3934/dcds.2009.24.1345

[15]

Kanat Abdukhalikov. On codes over rings invariant under affine groups. Advances in Mathematics of Communications, 2013, 7 (3) : 253-265. doi: 10.3934/amc.2013.7.253

[16]

Livio Flaminio, Giovanni Forni, Federico Rodriguez Hertz. Invariant distributions for homogeneous flows and affine transformations. Journal of Modern Dynamics, 2016, 10: 33-79. doi: 10.3934/jmd.2016.10.33

[17]

Michihiro Hirayama. Periodic probability measures are dense in the set of invariant measures. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1185-1192. doi: 10.3934/dcds.2003.9.1185

[18]

Tiantian Wu, Xiao-Song Yang. A new class of 3-dimensional piecewise affine systems with homoclinic orbits. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 5119-5129. doi: 10.3934/dcds.2016022

[19]

Sigurdur F. Hafstein, Christopher M. Kellett, Huijuan Li. Computing continuous and piecewise affine lyapunov functions for nonlinear systems. Journal of Computational Dynamics, 2015, 2 (2) : 227-246. doi: 10.3934/jcd.2015004

[20]

Zhihong Xia. Hyperbolic invariant sets with positive measures. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 811-818. doi: 10.3934/dcds.2006.15.811

2017 Impact Factor: 0.972

Article outline

Figures and Tables

[Back to Top]